Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 83, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2012, 11:32 PM CDT for Bottineau County, Renville County, North Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2012, 11:32 PM CDT (04:32 UTC)
- Expired
- Jun 27, 2012, 12:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bottineau County, ND, Renville County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311
WUUS53 KBIS 270432
SVRBIS
NDC009-075-270515-
/O.NEW.KBIS.SV.W.0083.120627T0432Z-120627T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1132 PM CDT TUE JUN 26 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
NORTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 1215 AM CDT
* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF SHERWOOD...OR 49 MILES NORTHWEST OF MINOT...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
LORAINE...SHERWOOD AND ANTLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4901 10179 4901 10115 4900 10115 4875 10179
4899 10200 4901 10194 4901 10192 4901 10180
TIME...MOT...LOC 0432Z 237DEG 42KT 4889 10173
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:18 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 26, 11:18 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1118 PM CDT TUE JUN 26 2012 .DISCUSSION... QUICK UPDATE TO EXPAND THE MENTION OF SEVERE THUNDERSTORMS TO ACROSS THE REMAINDER OF THE NORTHERN TWO TIERS OF COUNTIES EAST OF THE ONGOING CONVECTION ACROSS MCKENZIE AND WILLIAMS COUNTIES. THERE IS SOME UNCERTAINTY AS TO HOW LONG THE CURRENT SEVERE CONVECTION ENTERING BURKE COUNTY AS OF 0415 UTC WILL REMAIN SEVERE. THAT SAID...AMPLE MU CAPE OF 4000-5000 J/KG AND DEEP LAYER SHEAR OF 50-60KTS COMBINED WITH STRONG FRONTAL FORCING...JET DYNAMICS ALOFT AND INTERACTIONS WITH OUTFLOW BOUNDARIES FROM PRIOR CONVECTION SUPPORT THE THREAT FOR SEVERE STORMS ACROSS THE REMAINDER OF NORTH CENTRAL NORTH DAKOTA POST 06 UTC. && .AVIATION... THE BIGGEST AVIATION HAZARD WILL BE THE POTENTIAL FOR A LINE OF SEVERE THUNDERSTORMS TO IMPACT KMOT BY 0630 UTC. SHOULD THE CURRENT STORMS WEST OF THE TERMINAL AS OF 0415 UTC HOLD TOGETHER...WIND GUSTS IN EXCESS OF 40 KTS AND HAIL WILL BE A THREAT...IN ADDITION TO IFR CONDITIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR NDZ031-032-040- 043. && UPDATE/AVIATION...AYD
Hazardous weather outlook, Jun 26, 9:05 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 905 PM CDT TUE JUN 26 2012 NDZ031-032-040-043-280215- GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 805 PM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A RED FLAG WARNING IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA THIS EVENING. TEMPERATURES IN THE UPPER 90S...RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT...AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A HIGH FIRE DANGER ACROSS SOUTHWESTERN NORTH DAKOTA WEDNESDAY. THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NDZ001>005-009>013-017>021-033-041-044-280215- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-STARK-HETTINGER- ADAMS- 905 PM CDT TUE JUN 26 2012 /805 PM MDT TUE JUN 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NORTH DAKOTA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NDZ022-023-025-034>037-042-045>048-050-051-280215- SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 905 PM CDT TUE JUN 26 2012 /805 PM MDT TUE JUN 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CK
In the hours before
Local storm report, Jun 26, 9:10 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
910 PM CDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 7 E NEW TOWN 47.98N 102.34W
06/26/2012 E1.00 INCH MOUNTRAIL ND PUBLIC
HAIL CONTINUED FALLING AT 907 PM CDT. THIS IS AT THE
INTERSECTION OF HIGHWAY 23 AND HIGHWAY 8...THE SCENIC 23
CLUB. WIND SPEEDS ESTIMATED 40 MPH.
&&
JP MARTINSpecial weather statement, Jun 26, 10:22 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1022 PM CDT TUE JUN 26 2012 NDZ009-017-270415- MCKENZIE ND-WILLIAMS ND- 922 PM MDT TUE JUN 26 2012 ...SPECIAL WEATHER STATEMENT FOR MCKENZIE AND WILLIAMS COUNTIES UNTIL 1015 PM MDT/1115 PM CDT/... AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES SOUTH OF WILLISTON...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RAWSON... ARNEGARD... WATFORD CITY... LEWIS AND CLARK STATE PARK... TOBACCO GARDEN BAY RECREATION AREA... KEENE... WHITE TAIL BAY RECREATION AREA... CHARLSON... TIOGA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JP MARTIN/KING
Local storm report, Jun 26, 10:31 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1031 PM CDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL NW ALEXANDER 47.84N 103.64W
06/26/2012 E1.75 INCH MCKENZIE ND CO-OP OBSERVER
HAIL LASTED 5 MINUTES
&&
ABELINGLocal storm report, Jun 26, 10:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1032 PM CDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND GST 2 NNW WILLISTON 48.18N 103.64W
06/26/2012 M64 MPH WILLIAMS ND ASOS
&&
AYDSpecial weather statement, Jun 26, 10:58 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1058 PM CDT TUE JUN 26 2012 NDZ003-004-012-013-270445- BOTTINEAU-MCHENRY-PIERCE-RENVILLE- 1058 PM CDT TUE JUN 26 2012 ...SPECIAL WEATHER STATEMENT... AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST CENTRAL BOTTINEAU COUNTY TO EXTREME SOUTHEASTERN MCHENRY COUNTY...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DENBIGH... RUSSELL... NEWBURG... ANTLER... UPHAM... TOWNER... BANTRY... ORRIN... WESTHOPE... LANDA... KRAMER... BERWICK... BALTA... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. ABELING
Local storm report, Jun 26, 11:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1125 PM CDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL NW EPPING 48.28N 103.36W
06/26/2012 E1.00 INCH WILLIAMS ND PUBLIC
HAIL LASTED 15 MINUTES FROM 1045 TO 1100 PM CDT
&&
ABELINGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 57 min |
| Jun 26, 8:33 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 42 min |
| Jun 26, 9:13 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 31 min |
| Jun 26, 10:23 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 67 min |
| Jun 26, 10:32 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 58 min |
| Jun 26, 11:06 PM CDT | Severe Thunderstorm Warning | BIS | Burke, McKenzie, Mountrail, Williams | 54 min |
| Jun 26, 11:49 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, Mountrail, Renville, Ward | 56 min |
| Jun 27, 12:41 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 49 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.